Alert archive / Washington / Gale Warnings in 2017
Gale Warning 64, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 11, 2017, 2:48 AM PDT. It took effect at Aug 11, 2017, 5:00 PM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2017, 2:48 AM PDT (09:48 UTC)
- In effect from
- Aug 11, 2017, 5:00 PM PDT
- Expired
- Aug 12, 2017, 8:43 AM PDT
- In force
- 16 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
053 WHUS76 KSEW 110948 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 248 AM PDT FRI AUG 11 2017 PZZ132-111800- /O.CON.KSEW.SC.Y.0200.000000T0000Z-170811T1400Z/ /O.UPG.KSEW.GL.A.0040.170812T0000Z-170812T1200Z/ /O.NEW.KSEW.GL.W.0064.170812T0000Z-170812T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 248 AM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 15 TO 25 KNOTS. WIND WILL DIMINISH MID-MORNING TODAY BUT INCREASE AGAIN TO 25 TO 35 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET THEN SUBSIDING BY MID-MORNING. INCREASING AGAIN TO 4 TO 6 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-111800- /O.EXT.KSEW.SC.Y.0200.000000T0000Z-170812T0000Z/ /O.UPG.KSEW.GL.A.0040.170812T0000Z-170812T1200Z/ /O.NEW.KSEW.GL.W.0064.170812T0000Z-170812T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 248 AM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 15 TO 25 KNOTS INCREASING TO 25 TO 35 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET INCREASING TO 4 TO 6 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-111800- /O.NEW.KSEW.SC.Y.0201.170812T0000Z-170812T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 248 AM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. * WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND CONTINUING INTO EARLY SATURDAY MORNING. * WAVES/SEAS...WIND WAVES INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
5 follow-up statements
239 WHUS76 KSEW 111558 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 858 AM PDT FRI AUG 11 2017 PZZ132-120000- /O.NEW.KSEW.SC.Y.0202.170811T1558Z-170812T0000Z/ /O.CON.KSEW.GL.W.0064.170812T0000Z-170812T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 858 AM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...WEST WINDS 15 TO 25 KNOTS TODAY RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND TONIGHT. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-120000- /O.CON.KSEW.SC.Y.0200.000000T0000Z-170812T0000Z/ /O.CON.KSEW.GL.W.0064.170812T0000Z-170812T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 858 AM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS INCREASING TO 25 TO 35 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET INCREASING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-120000- /O.EXA.KSEW.SC.Y.0201.170812T0000Z-170812T1200Z/ ADMIRALTY INLET- 858 AM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. * WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT. * WAVES/SEAS...WIND WAVES INCREASING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-120000- /O.CON.KSEW.SC.Y.0201.170812T0000Z-170812T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 858 AM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... * WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT OVER THE SOUTHERN SAN JUAN ISLANDS. * WAVES/SEAS...WIND WAVES INCREASING TO 2 TO 4 FEET TONIGHT OVER THE SOUTHERN SAN JUAN ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
657 WHUS76 KSEW 112203 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 303 PM PDT FRI AUG 11 2017 PZZ132-120615- /O.CON.KSEW.SC.Y.0202.000000T0000Z-170812T0000Z/ /O.CON.KSEW.GL.W.0064.170812T0000Z-170812T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 303 PM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...WEST WINDS RISING TO 25 TO 35 KNOTS TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-120615- /O.CON.KSEW.SC.Y.0200.000000T0000Z-170812T0000Z/ /O.CON.KSEW.GL.W.0064.170812T0000Z-170812T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 303 PM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...WEST WINDS TO 25 TO 35 KNOTS TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-120615- /O.CON.KSEW.SC.Y.0201.170812T0000Z-170812T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 303 PM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT OVER THE SOUTHERN SAN JUAN ISLANDS. NORTHWEST WINDS RISING TO 15 TO 25 KNOTS OVER ADMIRALTY INLET. * WAVES/SEAS...WIND WAVES INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
242 WHUS76 KSEW 120344 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 PM PDT FRI AUG 11 2017 PZZ131-132-121145- /O.CON.KSEW.GL.W.0064.000000T0000Z-170812T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 844 PM PDT FRI AUG 11 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...WEST WIND 25 TO 35 KNOTS TONIGHT. * WAVES/SEAS...WIND WAVES 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-121145- /O.CON.KSEW.SC.Y.0201.000000T0000Z-170812T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 844 PM PDT FRI AUG 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS TONIGHT OVER THE SOUTHERN SAN JUAN ISLANDS. NORTHWEST WINDS 15 TO 25 KNOTS OVER ADMIRALTY INLET. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
279 WHUS76 KSEW 120945 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 245 AM PDT SAT AUG 12 2017 PZZ131-132-121600- /O.EXT.KSEW.GL.W.0064.000000T0000Z-170812T1600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 245 AM PDT SAT AUG 12 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...WEST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS DURING THE MORNING. * WAVES...WIND WAVES 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET DURING THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-121600- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-170812T1600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 245 AM PDT SAT AUG 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS OVER THE SOUTHERN SAN JUAN ISLANDS. NORTHWEST WINDS 15 TO 25 KNOTS OVER ADMIRALTY INLET. WINDS EASING BY LATER THIS MORNING. * WAVES...WIND WAVES 2 TO 4 FEET SUBSIDING LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
983 WHUS76 KSEW 121543 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 843 AM PDT SAT AUG 12 2017 PZZ131-132-122345- /O.CAN.KSEW.GL.W.0064.000000T0000Z-170812T1600Z/ /O.NEW.KSEW.SC.Y.0203.170812T1543Z-170813T0000Z/ /O.NEW.KSEW.GL.W.0065.170813T0000Z-170813T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 843 AM PDT SAT AUG 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...WEST WIND 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND THIS EVENING. * WAVES...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-121645- /O.CAN.KSEW.SC.Y.0201.000000T0000Z-170812T1600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 843 AM PDT SAT AUG 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 11, 2:33 AM PDT, 15 minutes earlier.
Area forecast discussion, Aug 11, 2:33 AM PDT, 15 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
233 AM PDT Fri Aug 11 2017
.SYNOPSIS...An upper level ridge is over Eastern Washington while
an upper level trough is offshore. Low level onshore flow will
gradually increase through Saturday. The change in the weather
pattern will begin pushing the smoke out of the area this
afternoon. Low clouds will increase over the lowlands, especially
during the night and morning hours. Weak upper level disturbances
will move northeast across the area starting late this afternoon,
giving a chance of thunderstorms to mainly the mountains.
Temperatures today through Saturday will cool with the increase in
onshore flow. A stronger upper level trough and associated front
will move across the area late Saturday night and Sunday, bringing
the best chance for rain in almost 8 weeks to the region.
&&
.SHORT TERM...The weather pattern shift that has been advertised
by the forecast models over the past few days is now taking place
as an upper level ridge shifts eastward across eastern
Washington. As the flow aloft becomes increasingly southwesterly
today, we will see the smoke that has been moving into the area
from the British Columbia wildfires shift back to the northeast
and out of the area later this morning. Low level onshore pressure
gradients have increased somewhat over the past 24 hours, so
stratus and fog that is now pushing eastward through the Strait of
Juan de Fuca and the Chehalis Gap should push a bit farther
inland than it did on Thursday morning. Any stratus and fog that
makes it into the interior should break out midday as the marine
layer will be shallow and the onshore flow is not strong enough at
this point to allow the stratus to persist much beyond about
noon. The deeper marine layer today will result in a few degrees
cooling, with temperatures in the warmest areas in the central
Puget Sound Lowlands only topping out in the lower to mid 80s this
afternoon.
A weak upper level disturbance rotating slowly around an incoming
upper level trough offshore is now over Western Oregon. This
feature is expected to ride north-northeast along the crest of the
Cascades late this afternoon and this evening as it damps out,
producing the possibility of an isolated thunderstorm from about
Snoqualmie Pass southward. The threat of isolated thunderstorms
may shift a bit farther to the north and west into portions of the
Puget Sound Lowlands later tonight through early Saturday morning
as another upper trough moving northeast into the area produces weak
upper level diffluence in the southerly flow aloft. Forecast
model soundings from the GFS and NAM show rather moist and
unstable conditions above about 10000 feet that could produce
elevated convection that results in some lightning, but really
little in the way of precipitation with the levels from about 3000
ft to 10000 ft rather dry. The forecast models have not been real
consistent in the handling of convection with this trough, so
confidence in the occurrence of elevated convection later tonight
into Saturday morning is low. Low level onshore flow will
increase tonight through Saturday morning, allowing stratus to
push inland into the Cascades. The increase in the depth of the
marine layer will result in temperatures cooling down to around
normal for the first time in a while on Saturday.
Our dry streak appears that it will come to an end late Saturday
night into Sunday as a frontal system and an associated upper
trough moves east across the area. While the system will be
weakening as it moves across the area, it appears that it will be
strong enough to produce between a quarter and half inch of rain
over the western portions of the Olympic Peninsula and a tenth to
a quarter inch or so in the interior and the west slopes of the
Cascades. With the clouds and precipitation over the area on
Sunday, it is possible that temperatures will fail to hit the 70
degree mark in Seattle for the first time since June 28. Albrecht
.LONG TERM...The upcoming week will see mainly zonal flow aloft
with 500 mb heights rising back into the mid 570 to lower 580 DAM
range and low level onshore flow. Temperatures may creep back to
2-4 degrees above normal by the end of the week. There is a chance
that weak disturbances embedded in the zonal flow aloft could
produce some spotty light showers, but forecast solutions are
generally showing little consistency in their handling of these
systems. The forecast from Monday night onward was left unchanged.
Albrecht
&&
.AVIATION...With the upper level ridge axis east of the Cascades
this early morning...light south-southwest flow aloft will develop
over W WA and low-level onshore flow will strengthen through the
day. The air mass is currently dry and stable, but look for mid-
level moisture and instability will increase this afternoon as south
flow picks up. By tonight, looks like the prospect for thunderstorms
will be present as storms possibly spread up from southwest
Washington or the South Washington Cascades. Otherwise, visibility
reductions from wildfire smoke will improve today in response to the
arrival of cleaner marine air.
KSEA...Looks like lingering smoke may no longer be an issue for the
terminal this morning but low marine stratus might spread across the
terminal right around or just after sunrise...impacting
visibilities. This is expected to burn off by late morning. Light
and variable winds this morning turning W to SW this afternoon with
speeds 3-7 kts. SMR
&&
.MARINE...Moderate low-level onshore flow keeping winds in the
central strait within SCA range while winds in the east strait are
below criteria. Will allow SCA to run its course in the eastern
strait...but will extend SCA in central strait to run through this
afternoon...although there will be a brief 3 hour period late this
morning into the early afternoon where winds are forecast to drop
below thresholds. Not really worth the stop/start of headlines.
Models remain consistent regarding winds in the strait late this
afternoon and into tonight...so have upgraded inherited gale watch
into a warning. During the same time frame as the gale
warning...looks like the northern inland waters will see SCA speeds
so that headline will go out with the morning package as well. Going
into Saturday...looks like another round of SCA winds in the strait
with minimal activity elsewhere.
A cold front will cross the waters on Sunday morning, followed by
another round of strong onshore gradients on Sunday evening. SMR
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 7 AM PDT this morning for East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning from 5 PM this afternoon to 5 AM PDT Saturday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM this afternoon to 5 AM PDT
Saturday for Northern Inland Waters Including The San Juan
Islands.
Small Craft Advisory until 5 PM PDT this afternoon for Central
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:48 AM PDT | Small Craft Advisory | SEW | 30 hr | |
| Aug 11, 8:58 AM PDT | Small Craft Advisory | SEW | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.